MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Blurred Vision (2137); Posterior Capsule Opacification (4807)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the patient underwent cataract surgery to left eye on (b)(6) 2019.Subsequently, a yag capsulotomy was performed in the left eye on (b)(6) 2022.In 2025 the patient went for the follow up and upon examination, it was observed that the intraocular lens in the left eye was diffusely studded with glistening across the entire optic surface.This was not localized to a few spots but involved the whole lens optic.As a result, the patient vision dropped by one line for both distance and near in the left eye.Additional information has been requested.There are two medical device reports associated with this patient.This file is for left eye (os).
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Photos were provided.A clinical review was conducted for the provided photos.Two slit lamp images of an intraocular lens (iol) in a dilated eye were provided showing apparent diffuse refractile bodies as reported.While it is difficult to determine conclusively based on the photos, if the location is within the bulk of the iol, this could be consistent with microvacuoles associated with glistenings based on appearance.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Photos were provided.A clinical review was conducted for the provided photos.Two slit lamp images of an iol in a dilated eye were provided showing apparent diffuse refractile bodies as reported.While it is difficult to determine conclusively based on the photos, if the location is within the bulk of the iol, this could be consistent with microvacuoles associated with glistenings based on appearance.Information on the reported topic was provided to the local account representative who visited with the customer and addressed the questions.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23278872
Report Number1119421-2025-02679
Device Sequence Number5470284
Product Code MFK
UDI-Device Identifier00380652357852
UDI-Public(01)00380652357852(17)230930(11)181025(10)12660979
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.260
Device Lot Number12660979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/17/2025
Date Device Manufactured10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale